Missouri, 2010Tornado in Missouri, May 1, 2010
May 1, 2010 · NWS PAH · 1 event in 1 county or zone
A surface cold front extended from the Chicago area southwestward across the eastern fringes of the St. Louis area to a weak low pressure center over southeast Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface cold front extended from the Chicago area southwestward across the eastern fringes of the St. Louis area to a weak low pressure center over southeast Missouri. The low ejected northeast across southern and eastern Illinois, with the trailing cold front moving east across the Lower Ohio Valley. An isolated severe thunderstorm moved east-northeastward across southeast Missouri, producing a brief tornado north of Poplar Bluff.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 1, 2:06 PM CST, 6 hours 54 minutes earlier.
Area forecast discussion, May 1, 2:06 PM CST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
306 PM CDT SAT MAY 1 2010
...SIGNIFICANT HEAVY RAIN AND SEVERE WEATHER EVENT LIKELY
TONIGHT...WITH FLOODING POTENTIAL CONTINUING SOME AREAS SUNDAY.
.DISCUSSION...
BIGGEST CHALLENGES WILL BE WITH RAINFALL TOTALS THROUGH SUNDAY
EVENING...AND THE POTENTIAL FOR SEVERE WEATHER AS SURFACE WAVE MOVES
NE FROM AR TONIGHT.
IN THE SHORT TERM...TONIGHT THROUGH SUNDAY...MODEL GUIDANCE AND HPC
CONTINUES TO SHOW A SIGNIFICANT HEAVY RAIN AND POTENTIAL FOR A MAJOR
FLOOD EVENT THROUGH SUNDAY. AM QUITE CONCERNED WITH MUCH OF THE
REGION...WHERE THE SOIL IS SATURATED AND REPORTS OF MINOR
FLOODING HAVE ALREADY BEEN RECEIVED. COULD SEE ANOTHER 2 TO 4
INCHES BEFORE ALL IS SAID AND DONE SUNDAY NIGHT. IF THIS
TRANSPIRES AS ANTICIPATED...COULD BE WIDESPREAD FLASH FLOODING
LATER TONIGHT/SUNDAY OVER WRN KY...ESP ALONG/EAST OF THE LAKES
REGION. MUCH OF THE REST OF THE REGION IS ALSO QUITE WET...AND
WILL BE UNDER THE GUN FOR POTENTIAL NOCTURNAL FLOOD EVENT TONIGHT.
FLASH FLOOD WATCH WILL CONTINUE FOR ALL LOCATIONS TONIGHT.
IN ADDITION...A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES
ACROSS THE ENTIRE REGION TONIGHT...WITH EVEN A SMALL HIGH RISK AREA
OUT NEAR THE MO BOOTHEEL. A SURFACE LOW WILL DEVELOP IN RESPONSE TO
MID LVL ENERGY EJECTING NE FROM THE WRN TX...THEN SHOOT NE ALONG THE
SURFACE FRONT NOW DRAPED ACROSS SE MO/SRN IL. LOTS OF MOISTURE TO
WORK WITH AND WIND FIELDS SUGGEST STORMS COULD EASILY ROTATE. MAIN
QUESTION MARK WILL BE HOW MUCH INSTABILITY FORMS UP IN OUR AREA AS
THE LOW HEADS NE TONIGHT. CURRENT THINKING IS THAT ENOUGH
INSTABILITY WILL BE PRESENT TO SUPPORT THE STORMS AS THEY MOVE NE
FROM AR. THERE IS A HIGH LIKELY HOOD THAT A TORNADO WATCH WILL BE
ISSUED TONIGHT...AND IF TORNADOES DO OCCUR...THEY COULD BE POWERFUL
AND LONG TRACKED.
12Z MODEL DATA NOW IS IN GOOD AGREEMENT THAT THE HEAVY RAIN THREAT
WILL END BY AROUND SUNRISE SUNDAY MORNING OVER SE MO AND MOST OF SRN
IL...SO WILL END THE FLASH FLOOD WATCH AT 12Z SUNDAY IN THOSE
LOCATIONS. FLOOD THREAT MAY CONTINUE INTO SUN AFTERNOON/EVENING
OVER OUR ERN COUNTIES. SHOULD BEGIN A MUCH DRIER PERIOD AS WE GET
INTO NEXT WEEK AS H50 FLOW BECOMES MORE ZONAL AND HIGH PRESSURE
MOVES IN FROM THE WEST. WILL LEAVE SMALL RAIN CHANCES IN FOR
MONDAY/MONDAY NIGHT AS MAIN UPPER LOW FINALLY MOVES THROUGH THE
REGION.
&&
.AVIATION...WITH AN UPPER LEVEL MVC /MESOSCALE VORTICITY CENTER/
NEAR KFAM /FARMINGTON MO/ AT THE BEGINNING OF THE 18Z SATURDAY
ROUTINE TAF ISSUANCE...THE FORECAST FOR THE WFO PAH TAF LOCATIONS
HAVE BECOME A LITTLE MORE PROBLEMATIC. FOR NOW...HAVE TRANSITIONED
FROM MVFR TO VFR CEILINGS AT KCGI THROUGH 01Z...WITH
KPAH/KEVV/KOWB REMAINING IN MVFR CATEGORY CEILINGS ALONG THE
CONVECTIVE BOUNDARY FURTHER TO THE SOUTHEAST. ONCE NEW CONVECTION
DEVELOPS ALONG THESE TAF SITES...AND REDEVELOPS OVER KCGI THIS
EVENING...MVFR AND ISOLATED IFR CEILINGS WILL DOMINATED THROUGH AT
LEAST 07Z-09Z SUNDAY. AFTER THAT TIME...WITH THE COLD FRONT
FINALLY WORKING ACROSS EACH TAF SITE FROM WEST TO EAST...CEILINGS
WILL GRADUALLY IMPROVE OVER KCGI/KPAH. KEVV AND KOWB WILL LIKELY
MAINTAIN HIGH IFR/LOW MVFR CEILINGS THROUGH 18Z SUNDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALEXANDER-EDWARDS-
FRANKLIN-HAMILTON-JACKSON-JEFFERSON-JOHNSON-PERRY IL-
PULASKI-SALINE-UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR GALLATIN-HARDIN-
MASSAC-POPE.
IN...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
MEFFERT/KESHazardous weather outlook, May 1, 3:44 PM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
444 PM CDT SAT MAY 1 2010
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-021000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
444 PM CDT SAT MAY 1 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TONIGHT OVER MUCH OF
SOUTHEAST MISSOURI. A MODERATE RISK OF SEVERE THUNDERSTORMS
EXISTS TONIGHT OVER REMAINDER OF THE QUAD STATE REGION.
THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING DAMAGING
WINDS...LARGE HAIL...AND TORNADOES. THE BEST TIMING FOR STORMS TO
BECOME SEVERE SHOULD BE LATER THIS EVENING AND OVERNIGHT. THE
POTENTIAL EXISTS FOR CERTAIN LOCATIONS TO EXPERIENCE MULTIPLE
SEVERE STORMS.
IN ADDITION...LOCALLY VERY HEAVY RAINFALL MAY LEAD TO FLASH
FLOODING ISSUES THROUGH THE EVENING AND OVERNIGHT HOURS. FLASH
FLOOD WATCHES ARE IN EFFECT FOR THE QUAD STATE AREA. REFER TO THE
WATCHES FOR DETAILS ON THE POTENTIAL FOR HEAVY RAIN AND FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SIGNIFICANT HEAVY RAIN EVENT IS EXPECTED TO CONTINUE INTO
SUNDAY OVER WESTERN KENTUCKY...SOUTHWEST INDIANA AND THE FAR
SOUTHEASTERN TIP OF ILLINOIS. A FLASH FLOOD WATCH IS IN EFFECT
FOR THIS AREA INTO SUNDAY NIGHT. PLEASE REFER TO THE WATCH
PRODUCT FOR DETAILS ON THE POTENTIAL FOR HEAVY RAIN AND FLOODING.
ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT IN WESTERN
KENTUCKY AND SOUTHWEST INDIANA ON SUNDAY...ESPECIALLY IN THE
MORNING. THE KEY WILL BE THE DEGREE OF INSTABILITY. THE PRIMARY
CONCERN WILL BE WITH DAMAGING WIND GUSTS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT AND SUNDAY.
SPOTTERS ARE REMINDED TO REPORT LOCATIONS WHERE FLOODING OCCURS.
Tornado, Butler
- When
- May 1, 9:00 PM CST to 9:01 PM CST
- Where
- Butler County, 5.76 mi WSW of Hendrickson to 5.29 mi WSW of Hendrickson
- Rating
- EF0
- Path length
- 0.47 mi
- Path width
- 175 yd
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.874, -90.579
Peak winds in this brief tornado in the Mark Twain National Forest were estimated near 80 mph. Several large trees were down along County Road 410.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Tennessee, May 1 to 4, 201018 deaths · 1 injured · $1.6 billion · EF2 · 67 events
- Tornadoes and Flash Flooding in Mississippi, May 1 to 2, 20106 deaths · 7 injured · $12 million · EF3 · 34 events
- Tornadoes and Flash Flooding in Tennessee, May 1 to 15, 20105 deaths · 14 injured · $679 million · EF3 · 47 events
- Tornado and Flash Flooding in Kentucky, May 1 to 16, 20104 deaths · 1 injured · $5.8 million · EF0 · 86 events
- Tornadoes and Flash Flooding in Arkansas, May 1 to 2, 20101 death · $1.1 million · EF1 · 27 events
- Tornadoes and Flash Flooding in Kentucky, May 1 to 3, 2010$1.4 million · EF2 · 45 events
- Lightning Strikes in Indiana, May 1, 20101 death · $50,000 · 2 events
- Tornadoes and Flash Flooding in Arkansas, May 1, 2010$8.6 million · EF1 · 9 events
- Flash Flooding and Hail in Mississippi, May 1 to 2, 20101 injured · $1.6 million · 2.75 in hail · 31 events
- Flooding in West Virginia, May 1 to 3, 2010$120,000 · 6 events
- Hail and Damaging Winds in Texas, May 1, 2010$37,000 · 2 in hail · 19 events
- Tornado and Damaging Winds in Kentucky, May 1, 2010$44,000 · EF0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223884.